MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 4 FR X 8 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 4 FR X 8 CM; CATHETER PERCUTANEOUS
Model Number IPN920710
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "the catheter was inserted prior to the planned surgical procedure.During the insertion, an issue was encountered with the sgw, as the sgw bent while advancing the dilator along it.Then the skin was incised.The second dilatator was used to complete the procedure of inserting the catheter.The procedure was completed, and the x-ray confirmed the positioning of the catheter tip as correct".There was no therapy delayed and the patient had no harm.
 
Additional Manufacturer Narrative
(b)(4).The customer returned two dilators (one 1 5/8" and one 3"), one guide wire, an introducer needle, syringe, and the product lidstock for analysis.The 3" dilator was kinked and additional information from the customer suggests the damage occurred at the same time/because of the kink to the guide wire.Signs of use in the form of biological material were observed on the guide wire and 3" dilator.Visual inspection revealed the guide wire had multiple kinks towards the distal end.The distal j-bend was misshapen and was intact.In addition to the bend, the distal tip of the 3" dilator was also damaged and excess biological material was observed within the distal tip.The appearance of the damage on both components is consistent with undue force being applied during an attempted insertion.Microscopic examination confirmed both welds were present and were observed to be full and spherical.No defects or anomalies were observed on the 1 5/8" dilator.The major kinks in the guide wire were located 290 mm, 314 mm, and 325 mm from the proximal tip.The overall length of the guide wire measured 455 mm, which is within the specification limits of 449.2-458.8 mm per guide wire product drawing.The outer diameter of the guide wire measured 0.439 mm, which is within the specification limits of 0.432-0.457 mm per guide wire product drawing.The inner diameter of the 3" dilator at the distal tip measured 0.020", which is within the specification limits of 0.019"-0.021" per dilator product drawing.The inner diameter of the 1 5/8" dilator at the distal tip measured 0.020", which is within the specification limits of 0.019"-0.021" per dilator product drawing.The guide wire and dilators were functionally tested per the product instructions for use (ifu).The ifu provided with this kit instructs the user, "use tissue dilator to enlarge tissue tract to the vein as required.Follow the angle of the guidewire slowly through the skin." the returned guide wire was threaded through both returned dilators, and the undamaged portions advanced through with little to no resistance.A manual tug test was performed and confirmed that both the distal and proximal welds were intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage." the report of guide wire/dilator resistance with a kinked guide wire was confirmed through complaint investigation of the returned sample.Visual inspection of the returned sample revealed the guide wire had multiple kinks towards the distal end of the body and the 3" dilator was bent.The appearance of the damage on both components is consistent with undue force being applied during an attempted insertion.Functional testing of both products together revealed the undamaged portions of the guide wire encountered slight resistance when advancing through the bend on the dilator.Despite this, the guide wire and dilator both met all relevant dimensional/functional requirements.A device history record review was performed with no relevant findings.Based on these circumstances, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 2-LUMEN 4 FR X 8 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21093240
Report Number3006425876-2025-00035
Device Sequence Number8732265
Product Code DQY
UDI-Device Identifier10801902099645
UDI-Public(01)10801902099645(11)240220(17)290131(10)71F24B0311(21)
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN920710
Device Catalogue NumberCS-15402-E
Device Lot Number71F24B0311
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer01/09/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age15 MO
Patient SexFemale
Patient Weight8 KG